Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
teehee

Essentials On Accutane?

Recommended Posts

I'm officially starting Accutane in November! Extremely excited! Slightly scared!

What are the essential products needed while on the drug? Also vitamins/supplements? Anything that will make this process easier for me :)

ALSO

What foods should I be avoiding (high in vitamin A).

thank you thank you thank you!

Share this post


Link to post
Share on other sites

Multivitamin without vitamin A.

I had to stop taking fish oil because it caused a bad reaction with Accutane so I can't recommend it personally

Share this post


Link to post
Share on other sites

Multivitamin without vitamin A.

I had to stop taking fish oil because it caused a bad reaction with Accutane so I can't recommend it personally

hi i'm veryyy curious on what happened to you while taking fish oil with your accutane? because that's what i've been doing and now i'm scared.

and to teehee: get some basic cleanser and moisturizer, i like cetaphil. and also lots of chapstick/lip moisturizers. the Nivea "kiss of moisture" things are what i use and they work great and aren't extremely expensive. GOOD LUCK WITH ACCUTANE (:

Share this post


Link to post
Share on other sites

Hey teehee!

You definitely need a good moisturiser for the day and I'd recommend an extra thick one for night (I got my doctor to prescribe me some Hydromol Ointment and I smother my face in it on a night time so I don't have dry skin all over in the morning before putting on foundation) if you do get an ointment it's not good for day-very greasy.

If you wear makeup you should buy a baby brush to sweep off dry skin flakes before moisturising/applying makeup. Make sure it's clean and warm up the bristles in water to make it extra soft.

I use omega-3 fish oil supplements because it doesn't have liver in it. This should help ease joint pain caused by accutane.

I doubt you have to avoid foods in Vitamin A altogether but here are some foods very high in it (from highest to lowest): Liver, Paprika, Red Pepper, Cayenne, Chili Powder, Sweet Potatoes, Carrots , dark leafy greens, butternut squash, dried herbs, lettuce, dried apricots, yellow/orange melons.

As you can see there are a lot of everyday foods in there. I'd just say avoid liver (1 turkey liver=1250% RDA of Vitamin A) and lots of spices, and make sure you don't eat the rest in excess.

Good luck with the 'tane!

Edited by Renn17

Share this post


Link to post
Share on other sites

hi i'm veryyy curious on what happened to you while taking fish oil with your accutane? because that's what i've been doing and now i'm scared.

It started causing dizziness and loss of balance after a while, as if I was drunk... It no longer happened when I stopped taking those fish oil capsules

Edited by start

Share this post


Link to post
Share on other sites

Don't be too concerned with taking fish oil, just make sure it doesn't contain vitamin A (some do) and you'll be fine. :)

Here's the list of things that I use that keep things in check pretty well:

  • Gentle cleanser by QV

  • Night cream by QV (I was using Cetaphil, but my skin has gotten more delicate and it comes out so thick that it hurts to rub it in)

  • Day cream with SPF by QV

  • Carmex lip balm

Do not go anywhere (ANYWHERE!) without lip balm or you'll wanna kick a puppy, and apply it before you go to bed even though that seems weird.

Please note... that I do not work for Ego Pharmaceuticals who produce QV skincare products... :lol: I think they're an Australian brand but they work so well, the cleanser doesn't dry my skin out and their night cream is hydrating without being sticky and thick and hard to smear on.

Share this post


Link to post
Share on other sites

Chapstick! In the last month of my accutane my lips were literally so dry they were cracking and bleeding. I found switching between 3-4 different chapsticks was the only thing that helped, I'd use one and then the next time I went to put some on it didn't do anything. I liked Nivea hydrocare, Nivea milk&honey, carmex (although is tastes disgusting), and the pomegranate burt's bee's. Hand cream is essential, and make sure you eat well and maybe even a low dose iron supplement, I found myself really, really tired while I was on accutane. Also get a really gentle cleaning/moisturizing regimen. I really liked the Nivea gentle line for sensitive skin while I was on accutane, although I've since switched to a different brand as it wasn't cutting it for me post-acctuane.

Share this post


Link to post
Share on other sites

Hand cream is essential, and make sure you eat well and maybe even a low dose iron supplement, I found myself really, really tired while I was on accutane.

I hear you there... I've been burning out at 8PM, literally face-planting into my pillow even when I sleep at a reasonable hour. Accutane totally slays you. :lol: I haven't been taking an iron supplement though, I might try doing that. I actually had to resort to Redbull yesterday.

Share this post


Link to post
Share on other sites

Don't be too concerned with taking fish oil, just make sure it doesn't contain vitamin A (some do) and you'll be fine. smile.png

Here's the list of things that I use that keep things in check pretty well:

  • Gentle cleanser by QV
  • Night cream by QV (I was using Cetaphil, but my skin has gotten more delicate and it comes out so thick that it hurts to rub it in)
  • Day cream with SPF by QV
  • Carmex lip balm

Do not go anywhere (ANYWHERE!) without lip balm or you'll wanna kick a puppy, and apply it before you go to bed even though that seems weird.

Please note... that I do not work for Ego Pharmaceuticals who produce QV skincare products... lol.gif I think they're an Australian brand but they work so well, the cleanser doesn't dry my skin out and their night cream is hydrating without being sticky and thick and hard to smear on.

Hi, I am on my last month of accutane (4th) and took 40mg from start to finish, I have been taking birth control pills for 5 months now as required. But I have heard such scary stories how you start to develop cystic acne after you get off the BC, is this true?!?! I am going crazyyy!!, I never had cystic acne, but I do remember first month in the BC pills, I started to get cystic acne (they told me it's gunna get better after). Even though my face is clear right now, I am shitt scared to come off BC. Please someone tell me BC did not affect the acne. I want to get off this BC right now! it's driving me insane. Also I hate talking to my derm, she is absolutely heartless! she never listens to me and she told me to keep taking BC for another year, wth is that supposed to mean, she knows my acne will come back and I will have to end up knocking on her door once again.

I hate this -_-

Share this post


Link to post
Share on other sites

I'm not 100% certain, birth control never cleared me up, but if you're clear now and you finish your course of Accutane, you should be okay stopping. If your acne was hormonal and only the birth control was keeping it away in the first place then there was no point in doing a course of Accutane. Don't stress yourself into a fit. Your dermatologist likely suggested that you continue taking birth control because there's still a chance after finishing Accutane that if you get pregnant, the baby will have birth defects - not because your skin will worsen. smile.png

(Edit: Of course, I mean for some time after Accutane, not forever.)

Edited by Gutterflower

Share this post


Link to post
Share on other sites

I'm not 100% certain, birth control never cleared me up, but if you're clear now and you finish your course of Accutane, you should be okay stopping. If your acne was hormonal and only the birth control was keeping it away in the first place then there was no point in doing a course of Accutane. Don't stress yourself into a fit. Your dermatologist likely suggested that you continue taking birth control because there's still a chance after finishing Accutane that if you get pregnant, the baby will have birth defects - not because your skin will worsen. smile.png

(Edit: Of course, I mean for some time after Accutane, not forever.)

i dont care if "mild" acne returns just not cystic, im only worried b/c why is she putting me on BC for a year after finishing accutane, whereas other people stop BC right a month or two after? I am not sexually active or anyting and she knows that, so i don't know why she needs to do this. Do you know other people on accutane, and if they broke out from getting off BC. I used to have mild-moderate acne before starting Accutane, I don't know if it was hormonal, but even then, how will my hormonal imbalance cure itself once I stop BC? It will be out of proportion..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×